Abstract

All Issues >> 2016 >> Issue-4

Abstract

title:Study of Adverse Drug Reaction in Anaesthesia Practice

Author:Rachana Gandhi, Ila Patel, Alka Shah

Keywords:Adverse Drug Reaction, Haemacele, Bronchospasm, Urticaria, Convulsion

Type:Original Article

Abstract:Introduction: Adverse drug reaction generally occurs on re-exposure to a specific antigen and requires the release of pro-inflammatory mediators, but it can also occur on first exposure, because there is cross-reactivity among many commercial products and drugs. Thus present study was aimed to study the incidence of adverse drug reactions, and to identify common drugs, that causes adverse drug reaction. Methodology: Patients included in study were all age groups undergoing different types of surgery under anaesthesia from June 2006 to October 2008 at civil hospital, Ahmedabad. Total 77 patients included in the study were examined preoperatively and history noted in proforma. Perioperatively any type of localized or generalized reactions of any organ system involved also noted. Results: Majority of the patients had reactions due to muscle relaxants (20.77%) followed by colloids (19.48%). Haemacele was most common 9.09%, among all colloids causing ADR. Among IV induction agent thiopental (6.49%) was most common followed by Propofol (5.19%). Bronchospasm was the most common reaction occurring about (37.66%) of the patients. Urticaria (23.37%), Rigors (12.98%), Hypotension (9.09%) and others like rash, itching, collapse, convulsion etc, occur in (16.78%). Conclusion: Drugs involved in adverse drug reactions were Muscle relaxants, Colloids, I.V induction agents, Antibiotics, BT, Rantac, Emset and other drugs like local anesthetics, methyl methacrylate cement used in replacement surgeries causes reaction. Muscle relaxants, IV induction agents, colloids are the most common anesthetic drugs or substances that may lead to anaphylaxis.

RSS Feed | About us | Manuscripts | Current Issue | All Issues | Open Archives | Home